# SDR CA970204005

- Difficulty date: January 23, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW118
- System (JASC): 7250 · Turbine Section
- Part: Bolt
- Part number: MS969611
- Condition: Fractured
- Location: Interstage Case
- Part time: 11,982 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE ENGINE WAS SENT FOR A SCHEDULED OVERHAUL. UPON DISASSEMBLY IT WAS DISCOVERED THE ENGINE HAD POWER TURBINE DAMAGE RESULTING FROM AN INTERSTAGE CASE BOLT FAILURE. THE ENGINE WAS PRE MOD 21175 AND THE LIBERATED BOLT HEAD INFLICTED IMPACT DAMAGE TO ALL THE 1ST STAGE PT ROTOR BLADES AND TO THE 2ND STAGE PT STATOR LOCKING LUGS. SECONDARY DAMAGE FROM PIECES OF DAMAGED PT1 BLADES WAS ALSO SUSTAINED BY THE PT STATOR AIRFOILS AND THE PT2 BLADE LEADING EDGES. IT IS THOUGHT THAT CORROSION OF THE BOLT BELOW THE HEAD COUPLED WITH SOME FLANGE CORROSION LEAD TO THE FRACTURE OF THE BOLT.
